Journal of Mathematical Sciences

, Volume 238, Issue 4, pp 453–462 | Cite as

Deviation Inequalities for Convex Functions Motivated by the Talagrand Conjecture

  • N. GozlanEmail author
  • M. Madiman
  • C. Roberto
  • P. M. Samson

Motivated by Talagrand’s conjecture on regularization properties of the natural semigroup on the Boolean hypercube, and, in particular, by its continuous analogue involving regularization properties of the Ornstein–Uhlenbeck semigroup acting on integrable functions, we explore deviation inequalities for log-semiconvex functions under Gaussian measure.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    K. Ball, F. Barthe, W. Bednorz, K. Oleszkiewicz, and P. Wolff, “L 1-smoothing for the Ornstein–Uhlenbeck semigroup,” Mathematika, 59(1), 160–168 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    F. Barthe and N. Hue, “On Gaussian Brunn–Minkowski inequalities,” Studia Math., 191(3), 283–304 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    C. Borell, “The Brunn–Minkowski inequality in Gauss space,” Invent. Math., 30(2), 207–216 (1975).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    C. Borell, “The Ehrhard inequality,” C. R. Math. Acad. Sci. Paris, 337(10), 663–666 (2003).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    A. Ehrhard, “Symétrisation dans l’espace de Gauss,” Math. Scand., 53(2), 281–301 (1983).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    R. Eldan and J. R. Lee, “Regularization under diffusion and anti-concentration of temperature,” preprint, arXiv:1410.3887 (2014).Google Scholar
  7. 7.
    P. Graczyk, T. Kemp, J.-J. Loeb, and T. Zak, “Hypercontractivity for log-subharmonic functions,” preprint, arXiv:0802.4260v2 (2008).Google Scholar
  8. 8.
    P. Graczyk, T. Kemp, and J.-J. Loeb, “Hypercontractivity for log-subharmonic functions,” J. Funct. Anal., 258(6), 1785–1805 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    L. Gross, “Logarithmic Sobolev inequalities,” Amer. J. Math., 97(4), 1061–1083 (1975).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    R. Lata_la, “A note on the Ehrhard inequality,” Studia Math., 118(2), 169–174 (1996).MathSciNetCrossRefGoogle Scholar
  11. 11.
    J. Lehec, “Regularization in L 1 for the Ornstein–Uhlenbeck semigroup,” Ann. Fac. Sci. Toulouse Math. (6), 25(1), 191–204 (2016).Google Scholar
  12. 12.
    A. W. Marshall, I. Olkin, and B. C. Arnold, Inequalities: Theory of Majorization and its Applications, 2nd ed., Springer Series in Statistics, Springer, New York (2011).CrossRefzbMATHGoogle Scholar
  13. 13.
    E. Nelson, “A quartic interaction in two dimensions,” Math. Theory of Elementary Particles Proc. Conf., Dedham, Mass., 1965, M.I.T. Press, Cambridge, Mass., 69–73 (1966).Google Scholar
  14. 14.
    E. Nelson, “The free Markoff field,” J. Functional Analysis, 12, 211–227 (1973).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    G. Paouris and P. Valettas, “A small deviation inequality for convex functions,” preprint, arXiv:1611.01723 (2016).Google Scholar
  16. 16.
    V. N. Sudakov and B. S. Tsirel’son, “Extremal properties of half-spaces for spherically invariant measures,” Zap. Nauch. Semin. LOMI, 41, 14–24 (1974), translated in J. Soviet Math., 9, 9–18 (1978).Google Scholar
  17. 17.
    M. Talagrand, “A conjecture on convolution operators, and a non-Dunford–Pettis operator on L 1,” Israel J. Math., 68(1), 82–88 (1989).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    R. van Handel, “The Borell–Ehrhard game,” preprint, arXiv:1605.00285 (2016).Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  • N. Gozlan
    • 1
    Email author
  • M. Madiman
    • 2
  • C. Roberto
    • 3
  • P. M. Samson
    • 4
  1. 1.Université Paris DescartesParisFrance
  2. 2.University of DelawareNewarkUSA
  3. 3.Université Paris Ouest Nanterre La DéfenseNanterreFrance
  4. 4.Université Paris Est Marne la ValléeMarne la ValléeFrance

Personalised recommendations